Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 238, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 14, 2005, 7:22 PM CDT for Robertson County, Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2005, 7:22 PM CDT (00:22 UTC)
- Expired
- Aug 14, 2005, 7:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Robertson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 7:35 PM CDT | TSTM WND DMG | 5 Sw Cross Plains, TN | ROOF DAMAGE...TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3194 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 150022
SVROHX
TNC147-150045-
/O.NEW.KOHX.SV.W.0238.050815T0022Z-050815T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
722 PM CDT SUN AUG 14 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ROBERTSON COUNTY IN TENNESSEE
* UNTIL 745 PM CDT
* AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GREENBRIER...OR ABOUT 8
MILES SOUTH OF SPRINGFIELD...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GREENBRIER BY 730 PM CDT
RIDGETOP BY 735 PM CDT
WHITE HOUSE AND 9 MILES SOUTH OF CROSS PLAINS BY 745 PM CDT
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3657 8662 3643 8669 3643 8674 3635 8681
3639 8689 3638 8694 3646 8697 3654 8667
$$
131 follow-up statement
000
WWUS54 KOHX 150036
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
736 PM CDT SUN AUG 14 2005
TNC147-150045-
/O.CON.KOHX.SV.W.0238.000000T0000Z-050815T0045Z/
ROBERTSON TN-
736 PM CDT SUN AUG 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR
SOUTHEASTERN ROBERTSON COUNTY...
AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GREENBRIER...OR ABOUT
8 MILES SOUTHEAST OF SPRINGFIELD...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WHITE HOUSE BY 745 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3657 8662 3643 8669 3643 8674 3635 8681
3639 8689 3638 8694 3646 8697 3654 8667
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:00 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Aug 14, 3:00 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 PM CDT SUN AUG 14 2005 .DISCUSSION... LATEST ANALYSIS SHOWING LL FRONTAL BOUNDARY RUNNING FROM THE SOUTHERN OH VALLEY DOWN INTO THE CENTRAL PLAINS. WEAK CONVECTIVE BOUNDARY ALSO SHOWING UP JUST NORTH OF THE CWA. AIRMASS NEAR/ABOVE H8 LITTLE DRIER TODAY ON 12Z RAOB THUS DESPITE WEAK UL TROF TROUGH OVER THE VICINITY...CONVECTION MUCH LESS WIDESPREAD THAN YESTERDAY. LL FRONTAL BOUNDARY EXPECTED TO DROP LITTLE FURTHER SOUTH TONIGHT BUT LOOKS TO REMAIN JUST NORTH/WEST OF THE CWA. THERE SEEMS TO BE SOME QUESTION HOW FAR SOUTH IT WILL COME ON MONDAY BUT ALL MODELS ARE SHOWING AN AFTERNOON WIND SHIFT NORTH. THIS MAY BE RESULT OF VERY WEAK PRE-FRONTAL BOUNDARY AS THERE IS LITTLE IMPACT ON TEMPS/DEWS. WEAK WAVE ALONG THE FRONT PROGGED TO BRIEFLY CLOSE OFF MONDAY AFTERNOON/EVENING...PULLING MAIN BOUNDARY BACK NORTH SOME MONDAY NIGHT. CWA WILL REMAIN IN WARM/UNSTABLE SECTOR THROUGH TUESDAY MORNING AND WITH FRONT MEANDERING IN THE IMMEDIATE VICINITY...WILL CONTINUE COMBO OF CHANCE/SLIGHT CHANCE THROUGHOUT...LEANING HIGHER POPS NORTHWEST. ON TUESDAY/TUESDAY NIGHT...FRONTAL BOUNDARY GETS A DECENT PUSH SOUTHWARD FROM SHORTWAVE TURNING ML/UL FLOW MORE NORTHWEST. A GOOD AMOUNT OF DEEPER MOISTURE IS EXPECTED TO COLLECT ACROSS THE AREA AS BOUNDARY/UL SHORTWAVE MOVE INTO/OVER THE CWA. THUS...HAVE UPPED POPS ACROSS THE BOARD. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 93 73 89 / 30 40 40 50 CLARKSVILLE 73 91 71 88 / 40 40 40 50 CROSSVILLE 67 86 68 83 / 30 40 30 50 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Aug 14, 5:30 AM CDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN AUG 14 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-151030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... STRONG HEATING ACROSS MIDDLE TENNESSEE TODAY WILL SET THE STAGE FOR SCATTERED THUNDERSTORMS. OUTFLOW BOUNDARIES COULD MOVE SOUTH FROM BROADER CONVECTION IN THE OHIO VALLEY...WITH A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE. THE BEST CHANCE OF SEVERE THUNDERSTORMS LIES NORTH OF A LINE FROM CELINA...TO NASHVILLE...TO A CAMDEN LINE. DAMAGING WINDS AND HEAVY RAINFALL ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS ARE EXPECTED DURING THIS PERIOD...MAINLY DURING THE AFTERNOON AND EARLY EVENING. MOST OF THE ACTIVITY WILL BE BELOW SEVERE LEVELS AT THIS TIME. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY THIS AFTERNOON AND EVENING. 04
In the hours before
Local storm report, Aug 14, 7:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
718 PM CDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 4 N MOUNT JULIET 36.26N 86.52W
08/14/2005 WILSON TN TRAINED SPOTTER
TREES DOWN NEAR CEDAR CREEK ON OLD HICKORY LAKE
&&
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:18 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 27 min |
| Aug 14, 7:57 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 33 min |
| Aug 14, 8:09 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 36 min |
| Aug 14, 8:30 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 30 min |
| Aug 15, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 40 min |
| Aug 15, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 23 min |
| Aug 15, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale, Wilson | 29 min |
| Aug 15, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 39 min |
| Aug 15, 4:19 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 26 min |
| Aug 15, 4:23 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 34 min |
| Aug 15, 4:40 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 35 min |
| Aug 15, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 33 min |
| Aug 15, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 32 min |
| Aug 15, 5:35 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.